Should I still have bruising after Voluma, Restylane and Botox? (Photo)

On 3/20/15 I had the above fillers with an outcome that I never expected. The Plastic Surgeon did the injections with a nerve block which I didn't mind but the results were alarming and not expected. Well it will be almost 4 weeks and I still have bruises under my eyes etc. He wants to add 2 more vials of Voluma on 4/20/15 but I am concerned due to planned events. Had injections About 4 years ago with very little bruising that lasted 1 wk. Is all this normal. (64 yrs. old)

Doctor Answers 5

Should I still have bruising after Voluma, Restylane and Botox? (Photo)

Thank you for your question and photographs.  Unfortunately, bruising can occur with any of these injectables, despite our best intentions and methods used to try and minimize the risk.  In areas of thinner skin, such as around the eyes, it is even more difficult to avoid.  I am sorry to hear about your concerns, but speak with your injector and ask for ways to try and minimize the bruising: cold packs, stopping blood thinners like aspirin, cannulas instead of needles, etc.  If you have planned events without enough time to heal should you bruise i would delay any additional filler until after.


Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Bruising

Bruising can occur after injection of Botox or any filler.
Voluma is an ideal treatment for enhancement of the mid face. It works beautifully to correct malar fat descension and aging of the mid face. In some case it is been shown to last up to 2 years. It is not FDA approved for any other location other than mid face. It is a deep injection just off the bone and requires expertise in injecting.
I would recommend you discuss your issue with a board certified dermatologist.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Bruising and Fillers

Bruising can happen after fillers and may take several weeks to resolve. I always caution patients to avoid aspirin, vitamins, and other blood thinning agents before injections.  I would definitely take Arnica to help relieve the bruising and hold off on more injections until all of the swelling and bruising resolves.

Bruising after injections

In general, bruising has typically resolved after four weeks; however, some patients may notice bruising for a bit longer. I would recommend holding off on further treatments until bruising and swelling have subsided. I would discuss these concerns with your plastic surgeon.

Ryan Greene, MD, PhD
Fort Lauderdale Facial Plastic Surgeon
4.9 out of 5 stars 69 reviews

Severe bruising after Voluma

Thank you for asking about your Voluma

I am sorry you are bruised. B ruising can take 3 weeks to subside.
  • It may be from the injections or from the nerve block.
  • Bruising definitely can happen from any filler injection.
  • It can at times be quite alarming.
  • Injections near the eye are more likely to bruise because of the many veins and small arteries.
  • I myself would not give a patient more filler in the same area until all previous bruising had subsided.

Always see a Board Certified Plastic Surgeon
Hope you found this answer helpful. Best wishes.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.